Alert archive / Texas / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 228, NWS Fort Worth, TX

June 5, 2003Lampasas County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 5, 2003, 6:37 AM CDT for Lampasas County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 5, 2003, 6:37 AM CDT (11:37 UTC)
Expired
Jun 5, 2003, 7:15 AM CDT
In force
38 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Lampasas County, TX

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 1:20 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 11.6 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2003-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1300 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2003-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1300 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1529 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.3
Supercell composite
5.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 5:15 AM CDT, 1 hour 22 minutes earlier.

Area forecast discussion, Jun 5, 5:15 AM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION...UPDATED TO INCLUDE TEXT
NATIONAL WEATHER SERVICE FORT WORTH TX
515 AM CDT THU JUN 5 2003

MCS NOW INTO WESTERN PORTIONS OF CWA...SHOWING NO SIGNS OF
DIMINISHING. LLJ SHOULD SHUT OFF AFTER DAYBREAK...AND PRECIP WILL
GRADUALLY DECREASE IN INTENSITY...BUT NOT BEFORE REACHING I-35
CORRIDOR. HEAVIEST RAIN WEST. SFC BOUNDARY REMAINS NEAR NORTHERN
EXTENT OF CWA...MESOLOW ASSOCIATED WITH MCS NOW NE OF ABI. DESPITE
LIMITED SUNSHINE TODAY...THESE FEATURES WILL KEEP THE POTENTIAL FOR
REDEVELOPMENT LATER TODAY.

MODELS ALL OVER THE PLACE IN PLACEMENT OF FEATURES...BUT ALL IN
REMARKABLE AGREEMENT WITH EXTRAORDINARY POPS TODAY AND TONIGHT.
DFW MOS POPS FOR TODAY...ETA 84...AVN 88...NGM 76. ETA SERIES BEST
HANDLING MCS AND ASSOCIATED SHORTWAVE...PROGS SEND SHORTWAVE THROUGH
CWA TODAY. FAVOR MESOETA SOLUTION...BUT WILL UNDERCUT POPS. WILL
LIKELY GET BURNED IF RAIN HITS BUCKETS...BUT SEE TREND OF DECREASING
PRECIP DURING THE MORNING.

SFC BOUNDARY PASSES OVERNIGHT...AND MODELS KEEP POPS HIGH. LITTLE
UPPER SUPPORT...BUT MOISTURE ABUNDANT WITH REINITIATING LLJ. WILL
KEEP LOW END CHANCE POPS.

HIGHLY AMPLIFIED BLOCKING RIDGE OVER WEST COAST REMAINS WELL
ENTRENCHED. POLAR STREAM STILL DIVING INTO THE SOUTHERN PLAINS.
TIGHTLY WOUND CINNAMON ROLL NOW IN EASTERN MONTANA WILL CONTINUE TO
GRIND SOUTHEASTWARD. FLOW OVER TEXAS WILL FLATTEN AS A RESULT...AND
MCS FEST WILL END AFTER WIND SHIFT LATE TONIGHT/FRIDAY AM.

THINGS CALM DOWN FRIDAY...AND SATURDAY IS REMARKABLY PLACID AFTER
LAST WEEK. MODELS ALL AGREE ON FROPA SUNDAY...INTRODUCED SLIGHT
CHANCE POPS. HEIGHTS RISE AS THE WORKWEEK BEGINS...AND PRECIP
CHANCES DRY UP.

FCSTID =   25
DFW   87  69  86  66 /  60  30  20   0
ACT   90  71  88  67 /  60  30  30   0
PRX   86  67  85  63 /  40  30  20   0
DTO   86  67  85  63 /  60  30  20   0
TKI   86  67  85  63 /  60  30  20   0
DAL   87  69  86  66 /  60  30  20   0
TRL   86  67  85  65 /  40  30  20   0
CRS   90  70  88  66 /  60  30  30   0
TPL   89  71  88  67 /  80  30  30   0

.FWD...
TX...SEVERE THUNDERSTORM WATCH UNTIL 700 AM CDT THURSDAY FOR ZONES
TXC093...TXC099...TXC133...TXC193...TXC281...TXC333.
Hazardous weather outlook, Jun 5, 5:30 AM CDT, 1 hour 7 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-052245-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
530 AM CDT THU JUN 5 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...

SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS MORNING ACROSS THE
NORTH TEXAS AS A THUNDERSTORM COMPLEX SLOWLY WEAKENS AS IT TREKS
EASTWARD. THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS LATE THIS
AFTERNOON AND TONIGHT. LOCALLY HEAVY RAIN...AND CLOUD TO GROUND
LIGHTNING WILL ACCOMPANY SOME OF THESE STORMS...BUT NO ORGANIZED
SEVERE WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...
THE CHANCE OF SHOWERS AND THUNDERSTORMS WILL END BY MIDDAY
FRIDAY...WITH DRY WEATHER EXPECTED FRIDAY AFTERNOON AND SATURDAY. A
COLD FRONT WILL APPROACH NORTH TEXAS BY EARLY SUNDAY...BRINGING
ANOTHER CHANCE OF THUNDERSTORMS FOR SUNDAY. DRY WEATHER WILL THEN
PREVAIL FOR MONDAY THROUGH WEDNESDAY.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

58

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 7:03 AM CDTSevere Thunderstorm WarningFWDCoryell57 min
Jun 5, 7:25 AM CDTSevere Thunderstorm WarningFWDBell50 min
Jun 5, 7:50 AM CDTSevere Thunderstorm WarningFWDMcLennan55 min
Jun 5, 8:13 AM CDTSevere Thunderstorm WarningFWDBell47 min
Jun 5, 8:17 AM CDTSevere Thunderstorm WarningFWDFalls58 min

Nearby

Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.